Alert archive / Georgia / Heat Advisories in 2016

Heat Advisory 2, NWS Atlanta, GA

July 5, 201634 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jul 5, 2016, 3:21 AM EDT for 34 counties in Georgia. It took effect at Jul 5, 2016, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2016, 3:21 AM EDT (07:21 UTC)
In effect from
Jul 5, 2016, 12:00 PM EDT
Expired
Jul 5, 2016, 6:00 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
All 34 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Monroe County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 17 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS72 KFFC 050721
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 AM EDT TUE JUL 5 2016

GAZ039-050-051-059>062-071>076-081>086-093>098-105>113-052200-
/O.NEW.KFFC.HT.Y.0002.160705T1600Z-160705T2200Z/
WILKES-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-
JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...CORDELE...VIDALIA
321 AM EDT TUE JUL 5 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING FOR EAST CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING.

* LOCATIONS...EAST CENTRAL GEORGIA. ALONG AND EAST OF A CORDELE TO
  OGLETHORPE TO MONTICELLO TO WASHINGTON ZONE.

* HEAT INDEX VALUES...105.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO 
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST
105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY
OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 5, 2:04 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 5, 2:04 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
204 AM EDT TUE JUL 5 2016

.PREV DISCUSSION... /Issued 752 PM EDT MON JUL 4 2016/

.SHORT TERM /Tonight through Tuesday Night/...

Convection is having a hard time overcoming the mid-level warm air
in place over the region so far this afternoon...but should continue
to slowly increase in coverage through the afternoon. Still do not
expect coverage to exceed scattered through this evening. Medium
range models are a bit slower with the short wave approaching in the
westerly upper flow as the initial piece of energy is expected to
lift north of the region this evening. Still should see some
increase in shower/thunderstorm chances by the after-midnight period
across the north with good chance to likely across much of the north
tomorrow morning. Still some uncertainty about how much of this
convection pushes into central Georgia by tomorrow afternoon as
better upper support remains north. Instability is expected to
remain marginal for strong to severe thunderstorms through the
period...however added upper support and some increase in mid-level
winds will keep some chance in...especially across the north.

Afternoon temperatures and heat indices Tuesday will be highly
dependent on the amount of cloud cover we see. For now maximum
temperatures across much of the area appear to be tempered just
enough to keep heat index values below advisory levels.

20

&&

.LONG TERM /Wednesday through Monday/...

Long term period to potentially begin as an active one with a
decent shortwave moving across the Northern tier into Wed morning.
Even though the majority pushes through early Wed...there is some
secondary energy that looks to impact Central Ga during the
afternoon hours. As the trough pushes through...it leaves the
northern portion of our area in the closest thing to a northwest
flow regime that we have seen in quite a while. Most systems thus
far this year have taken convection just to our east and over the
Carolinas...but if these trends hold...this system looks to impact
at least those areas from the northern metro and northward. This
would be late Wed night into Thu morning and with these types of
systems...not nearly as much diurnal in nature.

Although most of the energy will shift east...enough holds on into
central GA to allow for continued strong storm threat through Thu
afternoon. Upper ridge builds in fro Friday and Saturday allowing
for increased temps and reduced pops.

Another series of strong shortwave energy looks possible into
early next week with this more active pattern welcomed
considering current drought situation.

Deese

&&

.AVIATION...
06Z Update...
Mainly VFR conditions for TAF period and main concern will be on
shower/storm coverage and timing for today. Northern sites have
greatest chance so have prevailing TSRA in 18-22z period then
PROB30 for southern sites with VCSH as early as 15z. Otherwise
CIGS near 4-5 kft. Expect SW/WSW winds 7-11 kts with some gusts of
16-20 kts after about 18z. Potential for higher VRB winds and
reduced VSBYS with any storm development.

//ATL Confidence...06Z Update...
Medium on extent and timing of precip.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  73  94  74 /  50  30  40  30
Atlanta         90  74  92  75 /  50  30  40  30
Blairsville     84  69  86  68 /  60  30  40  40
Cartersville    90  73  91  73 /  60  30  30  30
Columbus        93  76  94  75 /  50  20  40  30
Gainesville     89  73  91  74 /  50  30  30  30
Macon           94  75  97  75 /  50  20  40  30
Rome            90  73  92  73 /  60  30  30  40
Peachtree City  91  73  92  73 /  50  30  40  30
Vidalia         95  77  96  76 /  30  20  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Deese
AVIATION...Baker
Hazardous weather outlook, Jul 5, 1:25 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 AM EDT TUE JUL 5 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
125 AM EDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE TODAY...

AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY.
A FEW STORMS COULD BECOME STRONG... MAINLY ALONG AND NORTH OF A
LAGRANGE TO WARRENTON LINE BETWEEN NOON AND 10 PM. THUNDERSTORM
CHANCES SHOULD DIMINISH BY 11 PM WITH LOSS OF DAYTIME HEATING.

WEATHER HAZARDS EXPECTED...
ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE
AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY
WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:33 AM EDTSpecial Weather StatementFFCCherokee, Cobb, Forsyth, Hall27 min
Jul 5, 12:42 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Polk33 min
Jul 5, 1:31 PM EDTSpecial Weather StatementFFCDouglas, Fulton29 min
Jul 5, 2:02 PM EDTSpecial Weather StatementFFCMuscogee28 min
Jul 5, 2:03 PM EDTSpecial Weather StatementFFCDeKalb, Fulton27 min
Jul 5, 2:32 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jul 5, 2:40 PM EDTSpecial Weather StatementFFCLamar, Spalding20 min
Jul 5, 2:48 PM EDTSevere Thunderstorm WarningFFCWalton27 min
Jul 5, 2:56 PM EDTSpecial Weather StatementFFCButts, Monroe34 min
Jul 5, 3:09 PM EDTSpecial Weather StatementFFCJasper36 min
Jul 5, 3:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Jul 5, 3:40 PM EDTSpecial Weather StatementFFCBaldwin, Greene20 min
Jul 5, 3:44 PM EDTSpecial Weather StatementFFCBibb31 min
Jul 5, 4:05 PM EDTSpecial Weather StatementFFCHancock, Taliaferro25 min
Jul 5, 4:08 PM EDTSpecial Weather StatementFFCBaldwin, Wilkinson37 min
Jul 5, 4:28 PM EDTSpecial Weather StatementFFCGlascock, Jefferson32 min
Jul 5, 4:49 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 5, 5:47 PM EDTSpecial Weather StatementFFCEmanuel28 min

Nearby

Heat Advisories in Georgia, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.